Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


atripla scars and bloated stomach with truvada
Nov 15, 2013

Hi i am a 22 year old with one year hiv from a kidnap and rape sexual assault. I was given atripla when my cd4 count was at 250 . On day 8 i had the worst rash ever except the face . docs told me to come off it immediately. the rash went away only to be left by dark spots. those have improved but when i look carefully i can still see them . can you suggest anything to get rid of it. i am using nutrifaded supplements to lighten my skin overall. i am now on isentress and truvada and notice a bloated stomach when i used to have a natural six pack there. is this normal and will it get better. i exercise everyday .

Response from Dr. Henry

You have been unlucky with your experiences!!!! Pigmentation after a serious skin rash has a variable course-would recommend discussing with a dermatologist to see what else could be going on and what to expect over time. Bloating/increased intraabdominal fat can be seen with HIV infection and Atripla then Truvada/raltegravir though hasnt been a major problem. Thus, unclear if switching to an alternative regimen would help. Getting an abdominal CT scan to see if you have significantly increased intraabominal fat or some other explanation for bloated feeling may be worth considering. Patients often may gain 5-10 pounds on effective HIV regimens then weight gain may stabilize. A nutrition and hormonal assessment may also be useful to plot a course of action. KH



Previous
hey
Next
Megace 400mgs?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement